Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 5, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 30, 2014, 9:23 PM EDT for Manistee County, Wexford County, Michigan. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2014, 9:23 PM EDT (01:23 UTC)
- Expired
- Jun 30, 2014, 10:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Manistee County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 97 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 10:01 PM EDT | TSTM WND GST 39 | 2 N Cadillac, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 8:23 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
196
WUUS53 KAPX 010123
SVRAPX
MIC101-165-010215-
/O.NEW.KAPX.SV.W.0005.140701T0123Z-140701T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
923 PM EDT MON JUN 30 2014
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MANISTEE COUNTY IN NORTHERN LOWER MICHIGAN...
WEXFORD COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 1015 PM EDT
* AT 920 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KALEVA TO 19 MILES SOUTHWEST OF REED CITY...AND
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CADILLAC...WELLSTON...DUBLIN...HOXEYVILLE...YUMA...HARRIETTA...
MESICK...SHERMAN...BOON...MEAUWATAKA...MITCHELL STATE PARK AND
MANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4444 8572 4452 8536 4451 8533 4416 8534
4416 8596 4417 8616
TIME...MOT...LOC 0123Z 255DEG 42KT 4435 8604 4367 8569
HAIL...<.75IN
WIND...60MPH
$$
LAWRENCE4 follow-up statements
646
WWUS53 KAPX 010135
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
935 PM EDT MON JUN 30 2014
MIC101-165-010215-
/O.CON.KAPX.SV.W.0005.000000T0000Z-140701T0215Z/
WEXFORD MI-MANISTEE MI-
935 PM EDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MANISTEE AND WEXFORD COUNTIES UNTIL 1015 PM EDT...
AT 933 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF KALEVA TO 12 MILES SOUTH OF REED
CITY...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CADILLAC...HOXEYVILLE...YUMA...HARRIETTA...MESICK...SHERMAN...BOON...
MEAUWATAKA...MITCHELL STATE PARK...AND MANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4444 8572 4452 8538 4451 8534 4416 8534
4416 8596 4417 8616
TIME...MOT...LOC 0135Z 255DEG 42KT 4439 8585 4370 8550
HAIL...<.75IN
WIND...60MPH
$$
LAWRENCE064
WWUS53 KAPX 010151
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
951 PM EDT MON JUN 30 2014
MIC101-010201-
/O.CAN.KAPX.SV.W.0005.000000T0000Z-140701T0215Z/
MANISTEE MI-
951 PM EDT MON JUN 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MANISTEE COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...GUSTY WINDS UP TO 45 MPH REMAIN POSSIBLE
THROUGH 1030 PM AS AN AREA OF HEAVY RAIN PUSHES THROUGH THE COUNTY.
LAT...LON 4417 8566 4431 8568 4444 8572 4452 8540
4452 8536 4451 8534 4416 8534
TIME...MOT...LOC 0151Z 255DEG 42KT 4444 8560 4375 8525
$$
MIC165-010215-
/O.CON.KAPX.SV.W.0005.000000T0000Z-140701T0215Z/
WEXFORD MI-
951 PM EDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEXFORD COUNTY
UNTIL 1015 PM EDT...
AT 949 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SHERMAN TO 11 MILES SOUTH OF EVART...AND MOVING EAST
AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CADILLAC...MITCHELL STATE PARK AND MANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4417 8566 4431 8568 4444 8572 4452 8540
4452 8536 4451 8534 4416 8534
TIME...MOT...LOC 0151Z 255DEG 42KT 4444 8560 4375 8525
HAIL...<.75IN
WIND...60MPH
$$
LAWRENCE517
WWUS53 KAPX 010201
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1001 PM EDT MON JUN 30 2014
MIC165-010215-
/O.CON.KAPX.SV.W.0005.000000T0000Z-140701T0215Z/
WEXFORD MI-
1001 PM EDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WEXFORD COUNTY UNTIL 1015 PM EDT...
AT 1000 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF KINGSLEY TO JENNINGS TO 9 MILES
SOUTHEAST OF EVART...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN WEXFORD COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4435 8547 4448 8555 4449 8554 4451 8544
4451 8534 4438 8533 4426 8535
TIME...MOT...LOC 0201Z 255DEG 42KT 4451 8546 4435 8527
4382 8512
HAIL...<.75IN
WIND...60MPH
$$
LAWRENCE017
WWUS53 KAPX 010206
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1006 PM EDT MON JUN 30 2014
MIC165-010215-
/O.EXP.KAPX.SV.W.0005.000000T0000Z-140701T0215Z/
WEXFORD MI-
1006 PM EDT MON JUN 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEXFORD COUNTY
WILL EXPIRE AT 1015 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND IS
MOVING OUT OF THE AREA. GUSTY WINDS UP TO 45 MPH ARE STILL POSSIBLE
THROUGH 1030 PM AS AN AREA OF HEAVY RAIN MOVES ACROSS WEXFORD
COUNTY.
LAT...LON 4435 8547 4448 8555 4449 8554 4451 8544
4451 8534 4438 8533 4426 8535
TIME...MOT...LOC 0205Z 255DEG 42KT 4452 8539 4436 8521
4383 8506
$$
LAWRENCEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 8:48 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 30, 8:48 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 848 PM EDT MON JUN 30 2014 .SHORT TERM...(THIS EVENING THROUGH TONIGHT) ISSUED AT 834 PM EDT MON JUN 30 2014 CONVECTIVE COMPLEX HAS TAKEN A LEFT TURN...TO THE NORTH AND NOW LOOKS LIKE IT WILL SCRAP BOTTOM ROW OF CON TIES IN THE FORECAST AREA AS WELL AS GLADWIN AND ARENAC COUNTIES...THEREFORE A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THESE AREAS THROUGH 2 AM (THOUGH ACTIVITY SHOULD BE LONG GONE BY THEN). WITH STRONG WIND FIELDS ALOFT...40 KNOTS AT 500 MB ON THE 00Z APX SOUNDING...DAMAGING WINDS LOOK LIKE THE HIGHEST THREAT. FREEZING LEVEL OF 14.6 KFT AND WET BULB ZERO HEIGHT OF 13 KFT...PRETTY HIGH BUT STILL COULD BE SOME HAIL I SUPPOSE...THOUGH BETTER CHANCE FOR SOME HEAVY RAIN WITH THETA-E RIDGE AND MODEL DATA SUGGESTING PW/S INCREASING TO GREATER THAN 2 INCHES. UPDATED FORECAST ALREADY OUT. && .LONG TERM...(TUESDAY THROUGH MONDAY) ISSUED AT 339 PM EDT MON JUN 30 2014 ...HERE COMES THE COOL DOWN! GREAT WEATHER EXPECTED FOR THE 4TH... HIGH IMPACT WEATHER POTENTIAL...REALLY NOT MUCH THROUGH NEXT WEEKEND...WITH JUST A VERY SMALL CHANCE FOR SOME T-STORMS COME NEXT SUNDAY AND MONDAY. COULD ALSO BE LOOKING AT A NIGHT OR TWO DOWN IN THE 30S FOR LOWS IN SOME SPOTS TOWARD MIDWEEK...BUT A WIDESPREAD FROST THREAT IS NOT FORESEEN AT THIS POINT. PATTERN SUMMARY: WELL...SO LONG SUMMER (AT LEAST TEMPORARILY) - IT WAS NICE OF YOU TO PAY US A 2-DAY VISIT. BIG CHANGES ARE AFOOT IN THE OVERALL UPPER PATTERN...WITH A RATHER SHARP RETURN TOWARD UPPER TROUGHING EXPECTED INTO MID AND LATE WEEK BEFORE WE MODERATE THINGS GRADUALLY INTO THE WEEKEND. ONE CAN ALREADY GET A SENSE FOR THE UNSEASONABLY STRONG NATURE OF THE TROUGH...WITH A RATHER DRAMATIC CLOSED 548DM CLOSED LOW SPINNING ITS WAY INTO WESTERN ONTARIO THIS AFTERNOON...DRAWING IN INCREASINGLY COLDER AIR THROUGH MANITOBA... WHERE SURFACE TEMPS ARE STUCK ONLY IN THE 40S IN SPOTS (YIKES!). THANKFULLY THINGS WILL MODERATE A BIT AS THIS AIR FLOW SOUTH...BUT STILL LOOKING LIKE A SEVERAL DAY STRETCH OF BELOW NORMAL READINGS IS ON TAP AS THE CLOSED LOW OPENS UP AND HELPS CARVE OUT FAIRLY DEEP UPPER TROUGHING THROUGHOUT THE GREAT LAKES REGION...ALL WHILE LOW LEVEL RIDGING SLOWLY DRIFTS OVERHEAD THROUGH FRIDAY. SOME SEMBLANCE OF THERMAL TROUGHING MAY REMAIN INTO AT LEAST PART OF THE WEEKEND...BUT ULTIMATELY IT APPEARS UPPER RIDGING WILL WORK BACK TOWARD THE REGION BY SUNDAY/MONDAY...AS ANOTHER ROUND OF HEIGHT FALLS GETS UNDERWAY OVER THE WESTERN CONUS. TUESDAY-WEDNESDAY: THE PASSAGE OF AN INITIAL COLD FRONT TUESDAY MORNING WILL USHER IN INCREASINGLY DRIER AIR THROUGH THE DAY...PUTTING THE KIBOSH OF ANY SIGNIFICANT AFTERNOON INSTABILITY DESPITE TEMPS LIKELY WARMING WELL INTO THE 70S OR EVEN 80S SOUTHEAST AREAS. WITH THAT SAID...APPROACH OF THE SHARPENING UPPER TROUGH AND WEAKISH CONVERGENCE ALONG AN INCOMING SECONDARY COLD FRONT MAY PROVE ENOUGH TO DRIVE A ROUND OF SHOWERS INTO THE EASTERN U.P. BY THE AFTERNOON...WITH LOCALIZED CONVERGENCE PERHAPS HELPING POOL DEW POINTS UP NEAR 60 DEGREES. CAN'T TOTALLY RULE OUT A ROGUE SHOWER OR TWO ACROSS THE HIGHER TERRAIN AREAS AS WELL...BUT NOT LOOKING FOR ANYTHING WIDESPREAD THROUGH THE AFTERNOON. THAT LOOKS TO CHANGE INTO TUESDAY NIGHT AS THE UPPER TROUGH SWINGS OVERHEAD...DRIVING THE COLD FRONT THROUGH NORTHERN MICHIGAN BEFORE DAYBREAK. QUICK SHOT OF MID LEVEL FORCING SHOULD BRING AT LEAST SCATTERED SHOWERS TO MANY AREAS...WITH THAT RAIN THREAT WINDING DOWN QUICKLY WEDNESDAY MORNING AS SOME VERY DRY AND CHILLY AIR SPILLS IN ALOFT...COMPLETE WITH H8 TEMPS TUMBLING TOWARD 5-6C. THAT'S LIKELY NOT COOL ENOUGH TO GENERATE ANY SIGNIFICANT LAKE RESPONSE...BUT DO FORESEE LOTS OF CU/STRATOCU SPREADING OUT BENEATH THE COLD POOL... WITH PERHAPS A FEW SPRINKLES/LIGHT SHOWERS RE-FIRING IN SHALLOW MOISTURE FOR THE AFTERNOON. TEMPS ON WEDNESDAY ARE TRICKY...AS IT IS JULY AFTER ALL...SO IT WON'T TAKE A WHOLE LOT SUN TO BUMP READINGS WELL INTO THE LOW 70S. JUST NOT SO SURE WE WILL REALIZE ALL THAT MUCH SUN UNTIL PERHAPS LATE IN THE DAY...WHICH IS SURE TO CAP HIGHS ONLY IN THE 60S. IT'S NOT IMPOSSIBLE SOME SPOTS ACROSS THE HIGHER TERRAIN COULD BE STUCK ONLY IN THE 50S FOR MUCH OF THE DAY. NOT EXACTLY EARLY JULY-LIKE. WEDNESDAY NIGHT - FRIDAY: A BEAUTIFUL STRETCH OF WX ANTICIPATED AS LOW LEVEL RIDGING AND SOME VERY DRY AIR BUILD ACROSS THE REGION. LOOKS AN AWFUL LOT LIKE THE WX SETUP FROM ABOUT A WEEK AND A HALF AGO...FEATURING A GOOD DEAL OF SUNSHINE EACH DAY (JUST A FEW CU OUT THERE BENEATH THE LINGERING COOLER AIR ALOFT) AND SOME CLEAR... DOWNRIGHT CHILLY OVERNIGHTS. SETUP APPEARS PRIME FOR AT LEAST ONE NIGHT TO BOTTOM OUT WELL INTO THE 40S (MAYBE EVEN SOME UPPER 30S FOR THE USUAL COLD SPOTS)...MOST LIKELY EITHER WEDNESDAY OR THURSDAY NIGHT (MAYBE BOTH) WITH THE WEAKEST GRADIENT IN PLACE. A LITTLE CHILLY FOR EARLY JULY...BUT HARD TO COMPLAIN AT THE SAME TIME. LOOKING LIKE A FANTASTIC 4TH OF JULY...WITH LOTS OF SUN AND HIGHS RANGING MAINLY THROUGH THE 70S AND DEW POINTS DOWN IN THE 40S. NOW THAT IS PERFECTION! SATURDAY-MONDAY: LOW LEVEL RIDGING WILL WORK OFF THE MID ATLANTIC COAST...SETTING UP INCREASING RETURN FLOW WITH TIME. AS HAS BEEN THE TREND IN RECENT MONTHS...GUIDANCE IS SLOWING DOWN THE EXIT OF THE BETTER THERMAL TROUGHING INTO SATURDAY...SUGGESTING ANOTHER DRY DAY IS ON TAP WITH ANY BETTER MOISTURE ADVECTION POINTED WAY BACK TOWARD THE MID MISS VALLEY. SOME SEMBLANCE OF BETTER MOISTURE MAY FINALLY WORK BACK NORTH TOWARD THE GREAT LAKES BY SUNDAY...BUT BASED ON THE SETUP...HAVE A FUNNY FEELING MUCH OF THAT WILL BE INTERCEPTED BY A COUPLE ROUNDS OF CONVECTION ROLLING OFF TO OUR SOUTH...HELPED ALONG BY A COUPLE WEAK WAVES SURE TO BE ROLLING THROUGH THE WEAKER MID LEVEL WESTERLY FLOW. AS SUCH...REALLY PREFER TO ROLL WITH THE IDEA OF A DRY FORECAST RIGHT ON THROUGH SUNDAY...WITH HIGHS GRADUALLY WARMING BACK TOWARD EARLY JULY NORMALS...MAINLY IN THE 70S TO LOWER 80S. A MUCH WARMER DAY IS POSSIBLE TOWARD NEXT MONDAY...AS MORE PRONOUNCED THERMAL RIDGING BUILDS AHEAD OF A POSSIBLE BETTER UPPER WAVE SLIDING THROUGH THE NORTHERN PLAINS. PLENTY OF TIME TO WATCH THAT...BUT A LOW END CHANCE FOR SHOWERS AND STORMS DOES SEEM WARRANTED AS WE FINALLY TURN THE FLOW MORE SOUTHWESTERLY AND DRAW BETTER MOISTURE UP THIS WAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 834 PM EDT MON JUN 30 2014 LARGE CONVECTIVE COMPLEX HAS TAKEN LEFT TURN TO THE NORTH OVER THE LAST HOUR AND NOW LOOKS LIKE IT MAY SCRAP MBL AND TVC WITH AT LEAST THUNDER IN THE VICINITY OVER THE NEXT COUPLE OF HOURS. ACTIVITY SHOULD STAY LARGELY SOUTH OF PLN AND IT WILL BE A CLOSE CALL ON APN. MEANWHILE...THE SURFACE COLD FRONT WILL MOVE THROUGH EARLY TUESDAY BRINGING A BETTER CHANCE FOR A FEW SHOWERS AND EMBEDDED THUNDERSTORMS. MVFR CIGS ARE THEN EXPECTED BEHIND THE FRONT FOR A FEW HOURS. VFR CIGS ARE THEN EXPECTED LATER IN THE MORNING THROUGH THE REMAINDER OF THE TAF PERIOD. WINDS WILL BE GUSTY AT TIMES TONIGHT...SHIFTING FROM THE SOUTH SOUTHWEST INTO THE WEST SOUTHWEST BEHIND THE FRONT. && .MARINE... ISSUED AT 339 PM EDT MON JUN 30 2014 GUSTY SOUTHWEST WINDS ACROSS THE WATERS WILL SUBSIDE INTO LATE EVENING...BUT WITH A ROUND OF SHOWERS AND THUNDERSTORMS ADVANCING THROUGH AT LEAST A PORTION OF THE AREA. ANY OF THE STORMS COULD PRODUCE LOCALIZED VERY STRONG WINDS IN EXCESS OF 50 KNOTS AND LARGE HAIL. OUR WEATHER SETTLES DOWN CONSIDERABLY LATE TONIGHT INTO TUESDAY...THOUGH WINDS WILL REMAIN A BIT GUSTY FROM THE SOUTHWEST...GENERALLY 20 KNOTS OR LESS. HIGH PRESSURE WILL BEGIN TO MAKE ITS APPROACH BY WEDNESDAY AND ARRIVE IN FULL FORCE FOR LATE WEEK...BRINGING WITH IT A STRETCH OF LIGHT WINDS AND LOW WAVES AS WELL AS PLENTY OF SUNSHINE. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && SHORT TERM...AS LONG TERM...LAWRENCE AVIATION...AS MARINE...LAWRENCE
Hazardous weather outlook, Jun 30, 9:05 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 905 PM EDT MON JUN 30 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 011200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 905 PM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. THERE IS A THREAT FOR SEVERE THUNDERSTORMS ACROSS NORTHERN LOWER MICHIGAN THIS EVENING INTO THE OVERNIGHT HOURS...WITH THE GREATEST THREAT SOUTH OF THE M-72 CORRIDOR. THE BEST CHANCE FOR SEVERE STORMS IS THROUGH 2 AM TUESDAY MORNING. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE MAIN THREAT...THOUGH HEAVY RAIN IS ALSO POSSIBLE. SOME OF THE STRONGER STORMS MAY BE ABLE TO PRODUCE HAIL OVER AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE PASS ON ANY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. AJS
In the hours before
Local storm report, Jun 30, 3:51 PM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
351 PM EDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM TSTM WND DMG 1 NW SAINT IGNACE 45.87N 84.73W
06/30/2014 MACKINAC MI NEWSPAPER
SEVERAL TREES AND POWER LINES REPORTED DOWN
ON THE NORTH SIDE OF ST. IGNACE. TIME
ESTIMATED FROM RADAR.
&&
NWS GAYLORD MI
IRIS SYSTEMSpecial weather statement, Jun 30, 9:11 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 911 PM EDT MON JUN 30 2014 MIZ025-026-031-032-010145- BENZIE MI-GRAND TRAVERSE MI-MANISTEE MI-WEXFORD MI- 911 PM EDT MON JUN 30 2014 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 907 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF ARCADIA TO 24 MILES SOUTHEAST OF CUSTER...AND MOVING NORTHEAST AT MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH LOCALIZED VERY HEAVY RAIN. THROUGH 945 PM...LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... FRANKFORT... BEULAH... CADILLAC... ONEKAMA... ARCADIA... BRETHREN... WELLSTON... BENZONIA... COPEMISH... HOXEYVILLE... HONOR... MESICK... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAWRENCE
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:34 PM EDT | Special Marine Warning | APX | 56 min | |
| Jul 1, 9:30 AM EDT | Small Craft Advisory | APX | 14 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.